# SDR 2009FA0000262

- Difficulty date: March 7, 2009
- Submitted: March 31, 2009
- Operation: General aviation
- Aircraft: N56SA
- Make and model: Cessna 402CESSNA
- Aircraft serial: 4020186
- Engine: Cont TSIO520E
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Bolt
- Condition: Loose
- Location: Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE MLG ASSEMBLIES ON THIS ACFT WERE REMOVED TO BETTER FACILITATE A COMPLETE AND DETAILED INSP OF THE ASSEMBLIES.  THIS WAS DONE DURING THE CURSE OF AN ANNUAL INSP ON THE ACFT.  THE TRUNNIONS WERE STRIPPED OF PAINT AND ZYGLO NDT DYE PENETRANT INSPECTED TO CHECK FOR ANY SURFACE DEFECTS WITH SPECIAL ATTENTION PAID TO THE AREAS AROUND THE ACTUATOR ATTACH POINT TABS.  NO DEFECTS WERE NOTED.  THE GEAR PARTS WERE PRIMED AND REPAINTED AND NEW BUSHINGS AND BOLTS INSTALLED AS NEEDED.  THE GEAR WAS THEN INSTALLED INTO THE ACFT, SERVICED AS REQUIRED THEN RIGGED EXACTLY IN THE ORDER PRESCRIBED IAW MM.  BECAUSE OF KNOWN PRIOR EXPERIENCE OF GEAR PROBLEMS WITH OTHER 300 AND 400 SERIES ACFT GREAT CARE WAS USED TO COMPLETE THE RIGGING PROCEDURE ON THIS ACFT EXACTLY IAW MM WITH THE RESULTS DOUBLE AND TRIPLE CHECKED FOR ACCURACY.  NUMEROUS GEAR SWINGS GAVE NO INDICATION OF IMPENDING PROBLEMS.  THE ACFT WAS THEN TEST FLOWN AND AFTER THE 3RD LANDING THE RT GEAR COLLAPSED ON LANDING ROLLOUT.  THE TRUNNION FITTING WAS FOUND TORN FROM THE TRUNNION ASSY AND THE NAS464P4-26 BOLT WAS FOUND COMPLETELY SHEARED.  THE PILOT COULD HEAR THE SEPARATION HAPPEN WHICH HE SAID SOUNDED LIKE A LOUD POP WHICH WAS ALSO HEARD FROM ABOUT 200 YARDS AWAY.  TECH SUPPORT SHED NO LIGHT ON WHAT MAY BE THE CAUSE.  IT WAS HOPED THAT THERE WOULD BE MORE INFO AVAILABLE ESPECIALLY BECAUSE OF SO MANY ACFT EXPERIENCING SUCH SIMILAR OCCURRENCES.  ONE CONCLUSION CAN BE MADE THAT BECAUSE THE GEAR RIGGING ON THESE ACFT REQUIRES A COMPLEX INTERACTION OF SEVERAL ASSEMBLIES, ALL OF WHICH MUST BE ADJUSTED IN EXACTLY THE CORRECT ORDER AS TO NOT ALLOW THE WEAKER LINKS IN THE SYSTEM UNDUE STRAIN, MM INSTRUCTIONS SIMPLY ARE NOT DETAILED ENOUGH OR RIGGING PROCEDURAL STEPS ARE TOO AMBIGUOUS AND/OR  TOO OPEN TO INTERPRETATION.  (K)
